MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIUU-US
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the customer evaluated the ventilator but could not reproduce reported issue.The customer identified a relevant diagnostic code, referenced service manual and replaced the inspiratory module printed circuit board assembly as a precaution.The ventilator passed all testing and ran on test lung for 16 hours.If the replaced part is returned for failure of investigation, a supplemental med watch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient and while draining water from the circuit, the 840 ventilator went into an inoperable condition and stopped delivering breaths.The patient was removed from the ventilator and manually ventilated via an ambu bag before being placed on an alternate ventilator with no harm or injury.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key10569772
Report Number8020893-2020-00155
Device Sequence Number11504080
Product Code CBK
UDI-Device Identifier10884522019354
UDI-Public10884522019354
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIUU-US
Device Catalogue Number4-840120DIUU-US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight121